Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
135 Doctors are Online

What causes hallucinations and paranoia while on Atomoxetine and Sertraline?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1954
Answered : 4127 Questions
Question
My son is currently taking atomoxetine 80 mg and serttaline 50 mg and has been experiencing hallucinations and paranoyia. He went to the ER last night and they discharged him this morning. Should he continue taking this medication? Can he skip the medicine until Monday? Then he can get a hold of his doctor.
Fri, 27 Apr 2018 in Mental Health
 
 
Answered by Dr. Prof. Kunal Saha 4 hours later
Brief Answer:
Stop till Monday

Detailed Answer:
Thanks for asking on HealthcareMagic.

I have gone carefully through your query and understand your concerns. Atomoxetine is a stimulant medication that is usually given to keep ADHD symptoms in control. However, this medicine is known to cause hallucinations and paranoia and so it would be a good idea to stop the medicine till Monday. Nevertheless, it should be borne in mind that behavioral changes caused due to ADHD may resurface and might need to be taken care of.

Let me know if I could help further.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor